Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 43, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 24, 2004, 4:07 PM CDT for Izard County, Arkansas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2004, 4:07 PM CDT (21:07 UTC)
- Expired
- Apr 24, 2004, 6:05 PM CDT
- In force
- 118 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Izard County, AR
The radar
The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 3:46 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 24, 3:46 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 346 PM CDT SAT APR 24 2004 .SHORT TERM... SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE AREA TODAY. LEADING EDGE OF STORMS IS FROM SHARP COUNTY TO DREW COUNTY AND SLOWLY MOVING EAST. CELL MOVEMENT IS NORTHEAST. COLD FRONT IS STILL ACROSS CENTRAL OKLAHOMA. RAIN WILL DISSIPATE ACROSS THE WEST LATE THIS AFTERNOON...BEFORE SHOWERS AND THUNDERSTORMS WITH THE COLD FRONT MOVE INTO THE AREA AGAIN FOR THIS EVENING AND TONIGHT. WILL CONTINUE THE FLASH FLOOD WATCH FOR THE SAME AREA IN NORTH AND ACROSS PARTS FO CENTRAL ARKANSAS. COLD FRONT SHOULD ENTER NORTHWEST CORNER OF STATE AROUND 05Z AND BE NEAR KLZK AT 12Z. WILL CONTINUE THE CHANCES OF THUNDERSTORMS SOUTHEAST THROUGH SUNDAY AFTERNOON. HIGH PRESSURE MOVES IN SUNDAY NIGHT. A DRY PERIOD IS EXPECTED FOR MUCH OF NEXT WEEK. && .LONG TERM... NO MAJOR CHANGES MADE TO THE EXTENDED. SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS EXPECTED LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 64 73 52 74 / 90 50 10 10 HARRISON AR 54 67 46 67 / 60 10 10 10 HOT SPRINGS AR 64 73 52 74 / 80 50 10 10 PINE BLUFF AR 64 74 52 75 / 90 60 10 10 MOUNTAIN HOME AR 54 67 46 67 / 70 30 10 10 MONTICELLO AR 64 78 53 75 / 100 80 10 10 SEARCY AR 60 72 51 71 / 90 60 10 10 MOUNT IDA AR 60 73 52 72 / 70 40 10 10 RUSSELLVILLE AR 58 71 51 72 / 70 40 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 600 AM CDT SUNDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025... ARZ030>034...ARZ037>039. && 51
Hazardous weather outlook, Apr 24, 12:45 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1245 PM CDT SAT APR 24 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1245 PM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS ARKANSAS TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND TONIGHT. SOME THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL. HEAVY RAINS ON SATURATED GROUND IN NORTHERN AND PARTS OF CENTRAL ARKANSAS COULD CAUSE FLASH FLOODING. HEAVY RAINS IN THE REST OF THE AREA COULD CAUSE SOME FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...ESPECIALLY TONIGHT. THE MAIN SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL BUT TORNADOES ARE POSSIBLE. ISOLATED SEVERE STORMS ARE POSSIBLE ANY TIME TODAY AND TONIGHT...BUT THE BEST CHANCE OF SEVERE WEATHER WILL BE DURING THE LATE AFTERNOON AND EVENING. TORNADOES WILL ALSO BE POSSIBLE ESPECIALLY DURING THE LATE EVENING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TODAY IN NORTHERN AND PARTS OF CENTRAL ARKANSAS AND THE WATCH WILL LIKELY BE EXTENDED INTO TONIGHT IN MUCH OF THE SAME AREA...AND ADDITIONAL AREAS MAY BE INCLUDED. THE HEAVY RAINS WILL ALSO RESULT IN RISING RIVERS AND RIVER FLOODING WILL OCCUR IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WILL DECREASE SUNDAY. HEAVY RAINS SHOULD MOVE OUT OF THE AREA BUT SOME FLOODING FROM RUNOFF COULD CONTINUE THROUGH SUNDAY. ALSO RIVER FLOODING WILL CONTINUE IN SOME AREAS FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ANYWHERE IN ARKANSAS AT ANY TIME TODAY AND TONIGHT. 29
In the hours before
Local storm report, Apr 24, 10:18 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1018 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD 8 E OZONE 35.63N 93.31W
04/24/2004 JOHNSON AR LAW ENFORCEMENT
HWY 123 BRIDGE NEAR JOHNSON/POPE COUNTY BORDER
FLOODED...PAVEMENT STRIPPED FROM BRIDGE
0930 AM FLASH FLOOD 2 E LAMAR 35.44N 93.35W
04/24/2004 JOHNSON AR LAW ENFORCEMENT
HWY 359 CLOSED BETWEEN LAMAR AND FLAT ROCK
&&
220Local storm report, Apr 24, 10:31 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1031 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 2 E BULL SHOALS 36.38N 92.55W
04/24/2004 BAXTER AR LAW ENFORCEMENT
CAR WASHED OFF ROAD IN LAKEVIEW...OCCUPANTS HAD TO BE
RESCUED
&&
220Local storm report, Apr 24, 11:40 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1140 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 AM FLASH FLOOD 2 S DANVILLE 35.02N 93.39W
04/24/2004 YELL AR LAW ENFORCEMENT
KINGSTON ROAD FLOODED
&&
220Local storm report, Apr 24, 1:51 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
151 PM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0718 AM FLASH FLOOD 1 SW BULL SHOALS 36.37N 92.60W
04/24/2004 MARION AR LAW ENFORCEMENT
DAMAGE TO A DOCK ON BULL SHOALS LAKE NEAR WILD CAT SHOALS
1050 AM FLASH FLOOD 2 N MARSHALL 35.94N 92.64W
04/24/2004 SEARCY AR LAW ENFORCEMENT
ADDITIONAL MUDSLIDES ON HWY 65
1215 PM FLASH FLOOD 3 N CLARKSVILLE 35.50N 93.47W
04/24/2004 JOHNSON AR LAW ENFORCEMENT
ADDITIONAL MUDSLIDES NEAR LUDWIG ALONG HWY 21
1230 PM FLASH FLOOD RUSSELLVILLE 35.27N 93.14W
04/24/2004 POPE AR LAW ENFORCEMENT
JIMMY LILE STREET CLOSED
1230 PM FLASH FLOOD GASSVILLE 36.28N 92.49W
04/24/2004 BAXTER AR LAW ENFORCEMENT
COUNTY ROAD 1 UNDER 2 FEET OF WATER
1250 PM FLASH FLOOD FLIPPIN 36.28N 92.59W
04/24/2004 MARION AR LAW ENFORCEMENT
HWY 178 FLOODED
&&
220The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:30 PM CDT | Flash Flood Warning | LZK | Jackson | 2 hr |
| Apr 23, 11:06 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 44 min |
| Apr 24, 12:40 AM CDT | Flash Flood Warning | LZK | Johnson | 3 hr |
| Apr 24, 3:04 AM CDT | Severe Thunderstorm Warning | LZK | Searcy | 41 min |
| Apr 24, 4:51 AM CDT | Flash Flood Warning | LZK | Boone, Johnson, Newton | 3 hr |
| Apr 24, 7:13 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Searcy | 3 hr |
| Apr 24, 7:17 AM CDT | Flash Flood Warning | LZK | Montgomery | 3 hr |
| Apr 24, 7:44 AM CDT | Flash Flood Warning | LZK | Boone, Johnson, Newton | 3 hr |
| Apr 24, 9:36 AM CDT | Flash Flood Warning | LZK | Pope | 3 hr |
| Apr 24, 10:13 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Searcy | 4 hr |
| Apr 24, 10:44 AM CDT | Flash Flood Warning | LZK | Boone, Johnson, Newton | 3 hr |
| Apr 24, 11:28 AM CDT | Flash Flood Warning | LZK | Yell | 4 hr |
| Apr 24, 11:53 AM CDT | Tornado Warning | LZK | Conway, Van Buren | 32 min |
| Apr 24, 12:29 PM CDT | Tornado Warning | LZK | Van Buren | 31 min |
| Apr 24, 1:28 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, White | 42 min |
| Apr 24, 1:29 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring | 46 min |
| Apr 24, 2:03 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 37 min |
| Apr 24, 3:26 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 44 min |
| Apr 24, 3:48 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 42 min |
| Apr 24, 4:02 PM CDT | Tornado Warning | LZK | Lonoke | 28 min |
| Apr 24, 4:33 PM CDT | Severe Thunderstorm Warning | LZK | Prairie | 47 min |
| Apr 24, 5:03 PM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 42 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.